Alert archive / Louisiana / Special Weather Statements in 2017
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Apr 2, 2017, 6:21 PM CDT for Vernon Parish, Louisiana; Newton County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2017, 6:21 PM CDT (23:21 UTC)
- Expired
- Apr 2, 2017, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Lake Charles, LA
Counties Vernon Parish, LA, Newton County, TX
The radar
The Ft Polk radar (KPOE), 59 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2197 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 19.3
The text
As transmitted.
957 WWUS84 KLCH 022321 SPSLCH Special Weather Statement National Weather Service Lake Charles LA 621 PM CDT SUN APR 2 2017 LAZ027-030-TXZ260-030000- Beauregard LA-Vernon LA-Northern Newton TX- 621 PM CDT SUN APR 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEAUREGARD... SOUTHWESTERN VERNON PARISHES IN WEST CENTRAL LOUISIANA AND CENTRAL NEWTON COUNTIES UNTIL 700 PM CDT... At 621 PM CDT, Doppler radar was tracking a strong thunderstorm over Bon Weir, moving northeast at 40 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Leesville, Rosepine, Merryville, Anacoco, Singer, Fort Polk, De Ridder, Fields, Bon Weir, Deridder, New Llano, Bivens, Fullerton, Burr Ferry, Tulla, Junction, Stringtown, Cravens, Evans and Pickering. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A tornado watch remains in effect until 900 PM CDT for southwestern and west central Louisiana...and southeastern Texas. LAT...LON 3051 9356 3072 9381 3130 9341 3099 9288 TIME...MOT...LOC 2321Z 218DEG 36KT 3074 9364 $$ 24
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Apr 2, 3:34 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Apr 2, 3:34 PM CDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
334 PM CDT Sun Apr 2 2017
.DISCUSSION...Forecast area under an unusually active and very
dangerous weather pattern. Numerous showers and thunderstorms
ongoing with most strong and a few severe. A more linear line
extends northeast to southwest over southeast Texas and watching
this area closely for a potential flash flood warning as storms
continue to train. Tornado watch 110 has now been extended south
to the interstate 10 corridor and encompasses all of Louisiana
into east Texas. All severe weather modes will remain in place
through the remainder of the afternoon and into the evening. This
includes tornadoes, damaging wind gusts and hail. Flooding rains
will also remain a threat.
A PDF (Particularly Dangerous Situation) was issued with tornado
watch 110 was issued by the Storm Prediction Center. Included was
"Numerous tornadoes and several intense tornadoes expected.
Widespread large hail and scattered very large hail events to 3
inches in diameter likely. Widespread damaging wind gusts to 70
mph likely."
Rain chances will end west to east as the night progresses with
increasingly vertically stacked low pressure tracking northeast
across north Texas into Oklahoma advancing a cold front across
the area. Sharply drier air will then follow. Next frontal passage
arrives Tuesday night into early Wednesday. Limited moisture and
lift to work with so rain chances remain slim at this time. We
will see a sharp decrease in temps with FROPA that will be
maintained through the remainder of the week.
&&
.MARINE...Strong and gusty southeast winds will gradually diminish
overnight as strong low pressure advances northeast from Texas an
an associated cold front advances across the northwest gulf. With
passage of the front, winds will trend more westerly while any
lingering showers and thunderstorms ending.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 65 79 58 84 / 90 10 0 0
LCH 65 79 63 83 / 90 10 0 0
LFT 69 81 61 84 / 90 20 0 0
BPT 62 81 63 83 / 90 10 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Monday morning for LAZ027>033-041>045-
052>055-073-074.
Coastal Flood Advisory until 1 AM CDT Monday for LAZ052>055-073-
074.
Wind Advisory until 1 AM CDT Monday for LAZ041>045-052>055-073-
074.
TX...Flash Flood Watch through Monday morning for TXZ180-201-215-216-
259>262.
Coastal Flood Advisory until 1 AM CDT Monday for TXZ215.
Wind Advisory until 1 AM CDT Monday for TXZ201-215-216-261-262.
GM...Small Craft Advisory until midnight CDT tonight for GMZ430-432-
435-450-452-455-470-472-475.
&&
PUBLIC...23Hazardous weather outlook, Apr 2, 1:56 PM CDT, 4 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
156 PM CDT Sun Apr 2 2017
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
031900-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
156 PM CDT Sun Apr 2 2017
This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.
.DAY ONE...This Afternoon and Tonight
The NWS Storm Prediction Center has issued a
* Tornado Watch for portions of
Central and Northern Louisiana
West-central Mississippi
East Texas
* Effective this Sunday afternoon and evening from 135 PM until
900 PM CDT.
...THIS IS A PARTICULARLY DANGEROUS SITUATION...
* Primary threats include...
Numerous tornadoes and several intense tornadoes expected
Widespread large hail and scattered very large hail events to 3
inches in diameter likely
Widespread damaging wind gusts to 70 mph likely
SUMMARY...A dangerous combination of parameters suggests that
tornadoes will occur over parts of east TX, northern and central LA,
and eastern MS this afternoon and evening. Strong tornadoes are a
concern.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Another upper disturbance will move into the Central Plains by
the middle of this week. This will bring a slight chance of
thunderstorms on Wednesday. No severe weather is anticipated.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will be needed today and tonight.
GMZ430-432-435-450-452-455-470-472-475-031900-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
156 PM CDT Sun Apr 2 2017
This Hazardous Weather Outlook is for portions of Gulf of Mexico.
.DAY ONE...This Afternoon and Tonight
Minor coastal flooding is expected for today as moderate to strong
southerly winds will bring much higher than normal tides to the
coast.
A Small Craft Advisory is in effect for the bays, nearshore and
offshore waters. Mariners should also be aware that scattered to
numerous thunderstorms are forecasted. Frequent lightning,
torrential rain and gusty and potentially damaging winds may also
accompany the storms.
Mariners are highly urged to monitor weather conditions today and
tonight. Be sure to have a means to obtain weather and warning
information quickly.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Winds will diminish on Monday.
Another upper disturbance will move into the Central Plains by the
middle of this week. This will bring a slight chance of
thunderstorms on Wednesday. At this time, no hazardous weather is
expected, but the passage of a cold front will bring moderate to
strong offshore flow.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.In the hours before
Local storm report, Apr 2, 4:35 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
435 PM CDT SUN APR 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL CROWLEY 30.21N 92.38W
04/02/2017 E1.00 INCH ACADIA LA PUBLIC
PUBLIC POSTED PHOTO OF QUARTER SIZED HAIL IN CROWLEY.
&&
HUMPHREYSpecial weather statement, Apr 2, 4:39 PM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
439 PM CDT SUN APR 2 2017
LAZ030-TXZ180-201-259>261-022230-
Beauregard LA-Hardin TX-Northern Newton TX-Northern Jasper TX-
Southern Jasper TX-Tyler TX-
439 PM CDT SUN APR 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BEAUREGARD PARISH...
SOUTHEASTERN TYLER...WEST CENTRAL NEWTON...NORTHEASTERN HARDIN AND
SOUTHEASTERN JASPER COUNTIES UNTIL 530 PM CDT...
At 439 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fred, moving northeast at 45 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Jasper, Silsbee, Newton, Kirbyville, Call, Fred, Bon Weir, Caney
Head, Trout Creek, Magnolia Springs, Mt. Union, Spurger, Jamestown,
Roganville and Bleakwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A tornado watch remains in effect until 900 PM CDT for southwestern
Louisiana...and southeastern Texas.
LAT...LON 3055 9436 3100 9390 3068 9350 3052 9386
3052 9388 3051 9388 3038 9417
TIME...MOT...LOC 2139Z 235DEG 40KT 3054 9415
24Local storm report, Apr 2, 4:57 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
457 PM CDT SUN APR 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM TSTM WND DMG 1 SE JASPER 30.91N 93.98W
04/02/2017 JASPER TX PUBLIC
LARGE OAK TREE UPROOTED VIA FACEBOOK.
&&
MOGGEDSpecial weather statement, Apr 2, 5:16 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
516 PM CDT SUN APR 2 2017
LAZ027-028-030-TXZ259-260-022315-
Beauregard LA-Vernon LA-Rapides LA-Northern Newton TX-
Northern Jasper TX-
516 PM CDT SUN APR 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RAPIDES...NORTHWESTERN
BEAUREGARD AND VERNON PARISHES...NEWTON AND EAST CENTRAL JASPER
COUNTIES UNTIL 615 PM CDT...
At 515 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clifton to near Fort Polk to near Bon
Weir and Jasper. Movement was northeast at 45 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Alexandria, Pineville, Leesville, Newton, Rosepine, Merryville,
Boyce, Anacoco, Singer, Toledo Bend Dam, Hineston, Lena, Bon Weir,
Burkeville, Fort Polk, De Ridder, Alexandria International Airport,
Slagle, Pitkin and Deridder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A tornado watch remains in effect until 900 PM CDT for central,
southwestern and west central Louisiana...and southeastern Texas.
LAT...LON 3150 9268 3145 9271 3145 9268 3140 9269
3139 9266 3144 9238 3140 9220 3050 9362
3078 9408 3117 9366 3119 9355 3128 9353
3128 9344 3136 9339 3135 9295 3152 9272
TIME...MOT...LOC 2215Z 241DEG 38KT 3133 9286 3101 9328 3069 9368
24Special weather statement, Apr 2, 6:01 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
601 PM CDT SUN APR 2 2017
TXZ180-201-259>261-030000-
Hardin TX-Northern Newton TX-Northern Jasper TX-Southern Jasper TX-
Tyler TX-
601 PM CDT SUN APR 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TYLER...NORTHERN
NEWTON...NORTHEASTERN HARDIN AND JASPER COUNTIES UNTIL 700 PM CDT...
At 601 PM CDT, Doppler radar was tracking a strong thunderstorm over
Caney Head, or over Fred, moving northeast at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Jasper, Silsbee, Newton, Kirbyville, Call, Fred, Town Bluff,
Browndell, Caney Head, Farrsville, Magnolia Springs, Mt. Union,
Spurger, Jamestown, Roganville, Harrisburg, Village Mills, Stringtown
and Bleakwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A tornado watch remains in effect until 900 PM CDT for southwestern
and west central Louisiana...and southeastern Texas.
LAT...LON 3114 9400 3087 9356 3085 9356 3084 9357
3083 9355 3083 9356 3037 9414 3049 9443
TIME...MOT...LOC 2301Z 217DEG 36KT 3054 9419
24Special weather statement, Apr 2, 6:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Lake Charles LA 621 PM CDT SUN APR 2 2017 LAZ027-030-TXZ260-030000- Beauregard LA-Vernon LA-Northern Newton TX- 621 PM CDT SUN APR 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEAUREGARD... SOUTHWESTERN VERNON PARISHES IN WEST CENTRAL LOUISIANA AND CENTRAL NEWTON COUNTIES UNTIL 700 PM CDT... At 621 PM CDT, Doppler radar was tracking a strong thunderstorm over Bon Weir, moving northeast at 40 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Leesville, Rosepine, Merryville, Anacoco, Singer, Fort Polk, De Ridder, Fields, Bon Weir, Deridder, New Llano, Bivens, Fullerton, Burr Ferry, Tulla, Junction, Stringtown, Cravens, Evans and Pickering. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A tornado watch remains in effect until 900 PM CDT for southwestern and west central Louisiana...and southeastern Texas. LAT...LON 3051 9356 3072 9381 3130 9341 3099 9288 TIME...MOT...LOC 2321Z 218DEG 36KT 3074 9364 24
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 8:27 PM CDT | River Flood Warning | LCH | Acadia, Jefferson Davis, Vermilion | 5 days |
| Apr 2, 7:29 AM CDT | Special Weather Statement | LCH | Allen, Evangeline, Jefferson Davis | 46 min |
| Apr 2, 7:32 AM CDT | Special Weather Statement | LCH | Acadia, Saint Landry | 43 min |
| Apr 2, 7:38 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Lafayette | 37 min |
| Apr 2, 8:13 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Lafayette, Saint Landry, Vermilion | 47 min |
| Apr 2, 8:52 AM CDT | Severe Thunderstorm Warning | LCH | Lafayette, Saint Landry, Saint Martin | 53 min |
| Apr 2, 9:27 AM CDT | Tornado Warning | LCH | Saint Martin | 33 min |
| Apr 2, 9:54 AM CDT | Tornado Warning | LCH | Saint Landry, Saint Martin | 25 min |
| Apr 2, 10:07 AM CDT | Special Weather Statement | LCH | Saint Landry | 38 min |
| Apr 2, 10:14 AM CDT | Tornado Warning | LCH | Saint Landry, Saint Martin | 20 min |
| Apr 2, 10:28 AM CDT | Severe Thunderstorm Warning | LCH | Saint Landry | 15 min |
| Apr 2, 11:49 AM CDT | River Flood Warning | LCH | Rapides | 9 days |
| Apr 2, 11:49 AM CDT | River Flood Warning | LCH | Lafayette, Vermilion | 23 hr |
| Apr 2, 12:33 PM CDT | Special Weather Statement | LCH | Vernon | 27 min |
| Apr 2, 12:39 PM CDT | Special Weather Statement | LCH | Allen | 36 min |
| Apr 2, 1:17 PM CDT | Tornado Warning | LCH | Allen, Rapides | 28 min |
| Apr 2, 1:41 PM CDT | Tornado Warning | LCH | Rapides | 34 min |
| Apr 2, 2:00 PM CDT | Tornado Warning | LCH | Rapides | 29 min |
| Apr 2, 2:04 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline, Rapides, Vernon | 24 min |
| Apr 2, 2:26 PM CDT | Tornado Warning | LCH | Rapides | 19 min |
| Apr 2, 2:27 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Lafayette, Saint Landry, Vermilion | 32 min |
| Apr 2, 2:42 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 63 min |
| Apr 2, 2:56 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Jefferson Davis, Saint Landry | 34 min |
| Apr 2, 3:25 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Rapides, Vernon | 50 min |
| Apr 2, 3:25 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 35 min |
| Apr 2, 3:28 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Saint Landry | 29 min |
| Apr 2, 3:41 PM CDT | Tornado Warning | LCH | Rapides | 19 min |
| Apr 2, 3:54 PM CDT | Special Weather Statement | LCH | Acadia, Saint Landry | 51 min |
| Apr 2, 4:14 PM CDT | Areal Flood Advisory | LCH | Rapides | 2 hr |
| Apr 2, 4:16 PM CDT | Areal Flood Advisory | LCH | Acadia, Jefferson Davis, Saint Landry | 119 min |
| Apr 2, 4:16 PM CDT | Special Weather Statement | LCH | Vernon | 59 min |
| Apr 2, 4:37 PM CDT | Flash Flood Warning | LCH | Vernon | 6 hr |
| Apr 2, 5:16 PM CDT | Special Weather Statement | LCH | Rapides, Vernon | 59 min |
| Apr 2, 5:28 PM CDT | Flash Flood Warning | LCH | Rapides | 6 hr |
| Apr 2, 6:06 PM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 24 min |
| Apr 2, 6:28 PM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 47 min |
| Apr 2, 6:42 PM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Rapides, Vernon | 6 hr |
| Apr 2, 7:56 AM CDT | Special Weather Statement | LCH | Jasper | 34 min |
| Apr 2, 3:46 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Newton, Tyler | 6 hr |
| Apr 2, 4:39 PM CDT | Special Weather Statement | LCH | Jasper, Newton | 51 min |
| Apr 2, 6:01 PM CDT | Special Weather Statement | LCH | Jasper, Newton | 59 min |
Nearby
Special Weather Statements in Louisiana, 2017Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.